Jump to content
KatieDogMom

KatieDogMom: Withdrawal is rough

Recommended Posts

KatieDogMom

Hi there,

I'm coming off of the lowest dose of fluoxetine-there was a short taper since it's supposed to be easy to come off of...my dizziness is popping up  now that I'm fully off. I've only been off for two weeks, and the taper was VERY fast...admittedly, I cut it in half from what was ideal and that's my fault. Aside from Sea Bands, does anyone have any remedies for the dizzy spells? 

Im aware that I should not have manipulated my taper schedule. I was tired of being an overeating zombie struggling with chronic fatigue and absolutely zero sex drive. (Sorry if that's oversharing)

Share this post


Link to post
ChessieCat

Hi KatieDogMom and welcome to SA,

 

Definitely sounds like withdrawal symptoms.  The only known way to lessen withdrawal symptoms is to reinstate the same drug you have been taking.  Because you have only been off for 2 weeks reinstatement shouldn't be an issue.  Once we have more information of your drug history we can suggest a dose which you could reinstate.  It is impossible to know what would happen if you didn't reinstate.  There is a possibility that your symptoms could become worse and could last for months and possibly years.

 

Please follow these instructions to create your signature which we will be able to see at a glance whenever you post.

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Please read Post #1 of this topic.  About reinstating and stabilizing to reduce withdrawal symptoms

 

Psychiatric drugs change the brain.  We have been physiological dependent on them, not physically like nicotine and caffeine.

 

I attempted to reduce my Pristiq from 100mg to 50mg and experienced severe cog fog for 3 weeks.  At the end of this time I was unable to type.  I have been a professional typist for 40+ years so I realised that something was very wrong.  Thankfully I had joined SA a few days before I couldn't type and they had suggested that updose.  I did this and after about 4 hours I was able to type again and my brain fog was lifting.  Since then I have been successfully tapering following SA's recommended tapering methods and I am now down to 18mg.  Once my dose got lower I began to feel more like I was before drugs (25+ years on an AD) and recently I feel real excitement whereas back in May (25mg) it was a dulled excitement.

 

Here are some links with information:

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Prozac (fluoxetine)

 

These really helped me to understand SA's recommended taper of no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

I will add drug tags to your topic (top left under the topic title) which you can click on and it will bring up other members who have the same tag.  This is your own Introduction topic where you can ask questions and journal your progress.

 

Share this post


Link to post
Altostrata

Welcome, Katie.

 

What dose of fluoxetine were you taking? Do you have any left? You might want to take a very small amount, such as 1mg, right away to stop the withdrawal symptoms. 

 

This topic (thanks, Chessie!) explains how to take a small amount by making a liquid with water

Tips for tapering off Prozac (fluoxetine)

Share this post


Link to post
KatieDogMom

Thanks for the tip! It was a 20 mg dose. I have had a very hard time coming off of SSRIs in the past. I have some left-they are capsules so the liquid would be a great way to combat the dizziness.

As a side note, Sea Bands are very helpful as a natural alternative to the "sea sickness" you may feel when you come off of an SSRI. They work for a good portion of the day

Share this post


Link to post
KatieDogMom

 My life is falling apart. I have been off of Prozac for about a month and a half completely and yet here I am with symptoms of what I think is PGAD. The doctor prescribed me amitriptyline and I have increased my desk from 10 mg to 25 recently. It doesn’t seem to be helping at all. I’m terrified that I’m going to have to go back on Prozac. Has anyone experienced this issue before? I’m really trying to keep my life together. The doctors don’t really know what’s wrong. If you have been through this, have the symptoms subsided eventually? What do I do?

Share this post


Link to post
cathyfrench

Hi Katie,

 

I got PGAD 8 months ago from starting then stopping the antidepressant Sertraline. I was only on Sertraline for 2 weeks when I got some nasty side effects, I brought my dose down and I developped PGAD (and tinnitus). Sertraline was my first ever antidepressant I stayed only a month an a half on the drug. I was then put on the antipsychotic Risperidone and the antidepressant amafranil. I got some very bad side effects and I stopped them and my PGAD stayed. There are a lot of people on this site who got PGAD from coming or stopping an SSRI. A lot of them recovered. I still have PGAD but I hope it will get better in time.  Does your doctor know PGAD ? Do you have urinary urgency and a painfull bladder ? Is your  lower back painful ?

I am french and I saw a andrologist-sexologist in France that confirmed to me that PGAD can be caused by a SSRI withdrawal. It can be treated. The main causes of PGAD are pudendal neuralgia and restless leg syndroms and antidepressants withdrawals. Are you still on prozac ?

 

I am sure a moderator is going to come on your thread to advise you on your withdrawal. 

 

Hang in there 

 

Cathy

 

Good infos about PGAD :

 

https://www.pelvicpainrehab.com/female-pelvic-pain/2406/pgad-separating-fact-fiction/

 

http://www.pudendalhope.info/forum/viewforum.php?f=2

 

http://www.instituteforwomeninpain.com/dr.-echenberg-answers-questions-on-pgad

 

 

Share this post


Link to post
RealMe
On 12/14/2017 at 6:25 PM, KatieDogMom said:

 My life is falling apart. I have been off of Prozac for about a month and a half completely and yet here I am with symptoms of what I think is PGAD. The doctor prescribed me amitriptyline and I have increased my desk from 10 mg to 25 recently. It doesn’t seem to be helping at all. I’m terrified that I’m going to have to go back on Prozac. Has anyone experienced this issue before? I’m really trying to keep my life together. The doctors don’t really know what’s wrong. If you have been through this, have the symptoms subsided eventually? What do I do?

Hi KatieDogMom,

I am also tapering off prozac and read your posts.  I see you haven't posted for over a week, and I hope you are doing well.  Please update on your status if you are up to it.

Best wishes,

Realme

Share this post


Link to post
KatieDogMom

Realme...I went back on the meds. I’m back off of them and I have the same symptoms. It’s awful, but I handle it as best I can.

 

I’m hoping it goes away soon. 

 

 

Share this post


Link to post
RealMe
On 5/4/2018 at 9:00 PM, KatieDogMom said:

Realme...I went back on the meds. I’m back off of them and I have the same symptoms. It’s awful, but I handle it as best I can.

 

I’m hoping it goes away soon. 

 

 

Hi KDM,

How are you feeling?  Do you know how to make a signature?  If you list what meds you are on and when you started them, the moderators can help you with your tapering.  Don't just stop taking them abruptly because it will make your withdrawal symptoms much more difficult.

Healing thoughts for you,

xo RM

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.